Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 20, NWS Corpus Christi, TX

December 9, 2012Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 9, 2012, 2:51 PM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Dec 10, 2012, 6:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 2:51 PM CST (20:51 UTC)
In effect from
Dec 10, 2012, 6:00 AM CST
Expired
Dec 10, 2012, 11:23 AM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS74 KCRP 092051
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CST SUN DEC 9 2012

...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD FRONT...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS BEFORE DAYBREAK
ON MONDAY MORNING. NORTH WINDS OF 15 TO 25 WILL INITIALLY DEVELOP
IMMEDIATELY BEHIND THE FRONTAL PASSAGE...THEN INCREASE TO 25 TO 35 
MPH WITH GUSTS TO 45 MPH AFTER 6 AM. THE WINDS WILL GRADUALLY
DECREASE MONDAY AFTERNOON AND EVENING.

TXZ242>244-100500-
/O.NEW.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
251 PM CST SUN DEC 9 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST MONDAY. 

* TIMING...DEVELOPING EARLY MONDAY MORNING AND PERSISTING THROUGH
  NOON.

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO
  FURNITURE WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JR
3 follow-up statements
218 
WWUS74 KCRP 100444
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1044 PM CST SUN DEC 9 2012

...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD
FRONT...

.A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS LATE TONIGHT
THROUGH EARLY MONDAY MORNING. NORTH WINDS OF 15 TO 25 WILL
INITIALLY DEVELOP IMMEDIATELY BEHIND THE FRONTAL PASSAGE...THEN
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AFTER 600 AM CST.
THE WIND WILL GRADUALLY DECREASE MONDAY AFTERNOON AND EVENING.

TXZ242>244-101245-
/O.CON.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1044 PM CST SUN DEC 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST MONDAY...

* TIMING...DEVELOPING EARLY MONDAY MORNING AND PERSISTING 
  THROUGH NOON. 

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE
  VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO
  FURNITURE WILL BE BLOWN AROUND. CONSTRUCTION WORKERS SHOULD
  REALIZE THAT FASTER WIND IS EXPECTED ABOVE THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

87
676 
WWUS74 KCRP 100946
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CST MON DEC 10 2012

...VERY WINDY CONDITIONS WILL DEVELOP BEHIND A STRONG COLD
   FRONT THIS MORNING OVER THE COASTAL BEND...

...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT
   OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA
   CROSSROADS...

.STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT CURRENTLY
MOVE THROUGH THE SOUTH TEXAS. NORTH WINDS OF 15 TO 25 INITIALLY
BEHIND THE FRONTAL PASSAGE WILL INCREASE TO 25 TO 35 MPH WITH 
GUSTS TO 45 MPH AFTER 600 AM CST. THE NORTH WINDS WILL GRADUALLY
DECREASE BY THIS AFTERNOON. AS HIGH PRESSURE SETTLES INTO SOUTH
TEXAS AND TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO BELOW
FREEZING OVER THE NORTHERN PORTIONS OF THE BRUSH COUNTRY TO THE
VICTORIA CROSSROADS REGION BEFORE DAYBREAK TUESDAY.


TXZ229>234-101800-
/O.NEW.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
346 AM CST MON DEC 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
TUESDAY. 

* TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER
  THE VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. 

* IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ242>244-101800-
/O.CON.KCRP.WI.Y.0020.121210T1200Z-121210T1800Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
346 AM CST MON DEC 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...DEVELOPING EARLY THIS MORNING AND PERSISTING THROUGH
  NOON.

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG WIND WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE 
  VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO 
  FURNITURE WILL BE BLOWN AROUND. CONSTRUCTION WORKERS SHOULD 
  REALIZE THAT FASTER WIND IS EXPECTED ABOVE THE SURFACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TMT
837 
WWUS74 KCRP 101723
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CST MON DEC 10 2012

...FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT
OVER NORTHERN PORTIONS OF THE BRUSH COUNTRY TO VICTORIA
CROSSROADS...

.NORTH WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. AS HIGH
PRESSURE SETTLES INTO SOUTH TEXAS AND TONIGHT...TEMPERATURES ARE
EXPECTED TO DROP TO BELOW FREEZING OVER THE NORTHERN PORTIONS OF
THE BRUSH COUNTRY TO THE VICTORIA CROSSROADS REGION BEFORE
DAYBREAK TUESDAY.

TXZ242>244-101830-
/O.CAN.KCRP.WI.Y.0020.000000T0000Z-121210T1800Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1123 AM CST MON DEC 10 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY. 

NORTH WINDS HAVE DIMINISHED TO 20 TO 25 MPH...AND WILL CONTINUE TO
GRADUALLY DECREASE THIS AFTERNOON AND EVENING. 

$$

TXZ229>234-110400-
/O.CON.KCRP.FZ.W.0004.121211T0900Z-121211T1500Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
1123 AM CST MON DEC 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
TUESDAY...

* TEMPERATURE...EARLY MORNING LOWS FROM THE UPPER 20S OVER THE 
  VICTORIA CROSSROADS TO AROUND 30 NORTHERN BRUSH COUNTRY. 

* IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:40 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 9, 11:40 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1140 AM CST SUN DEC 9 2012

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...BKN STRATACU IN THE MVFR RANGE ALONG AND EAST OF A
COT-ALI-NQI LINE. VFR CONDITIONS WILL GRADUALLY DEVELOP 18Z-20Z
FROM W TO E...WITH THE EXCEPTION OF AREAS ALONG AND E OF VCT-RKP
LINE. ISOLATED SHRAS POSSIBLE THROUGH MID AFTERNOON VCT-RKP.
S WINDS GUSTING TO AROUND 20 KTS ACROSS EASTERN TAF SITES DURING
THE AFTERNOON...DIMINISHING EARLY THIS EVENING. STRONG COLD FRONT
WILL MOVE THROUGH SOUTH TEXAS 07Z-11Z...WITH SCT-BKN LINE OF SHRAS
AND TSTMS POSSIBLE ALONG AND AHEAD OF IT ACROSS EASTERN TAF SITES.
BEHIND THE FRONT...STRONG N WINDS WILL DEVELOP...GUSTING AT TIMES
TO OVER 30 KTS. IN ADDITION...MVFR DECK WILL DEVELOP ACROSS MUCH
OF THE AREA AND POSSIBLY POST FRONTAL SHRAS ACROSS EASTERN TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 1012 AM CST SUN DEC 9 2012/

DISCUSSION...WEAK LEAD SHORTWAVE IS APPROACHING THE RIO GRANDE
PLAINS THIS MORNING AND WILL MOVE ACROSS SOUTH TEXAS THIS
AFTERNOON. WEAK RETURNS SHOWING UP ON RADAR THIS MORNING ACROSS
WEBB AND LA SALLE COUNTIES NOT REACHING THE GROUND. ISOLATED
STREAMER SHOWERS ACROSS THE NORTHEAST CWA OCCURRING...AND WILL
MAINTAIN THE INHERITED 20 POPS ALONG AND NORTHEAST OF I-37 FOR
TODAY.

GALE WATCH FOR THE GULF WATERS IN EFFECT FOR TOMORROW BEHIND THE
STRONG COLD FRONT WILL LIKELY BE UPGRADED TO A GALE WARNING IN THE
AFTERNOON PACKAGE. WENT AHEAD AND ISSUED SMALL CRAFT ADVISORY FOR
TOMORROW FOR THE BAYS IN THIS MORNINGS COASTAL WATERS FORECAST.

NO OTHER CHANGES PLANNED AT THE MOMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  51  58  39  61  /  10  40  20   0   0
VICTORIA          81  47  53  31  59  /  30  70  20   0   0
LAREDO            85  51  60  38  62  /  10  20  10   0   0
ALICE             87  49  58  38  61  /  10  40  20   0   0
ROCKPORT          81  52  59  38  59  /  20  50  30   0   0
COTULLA           84  47  56  33  61  /  10  30  10   0   0
KINGSVILLE        86  51  58  38  61  /  10  40  20   0   0
NAVY CORPUS       79  53  60  45  59  /  10  40  30   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

JR/76...AVIATION
Hazardous weather outlook, Dec 9, 5:56 AM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CST SUN DEC 9 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL BE POSSIBLE THROUGH MID MORNING. VISIBILITIES MAY
BE TEMPORARILY REDUCED AT TIMES.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT AS A COLD FRONT MOVES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG OFFSHORE WINDS AND BUILDING SEAS WILL QUICKLY DEVELOP AFTER A
COLD FRONTAL PASSAGE EARLY MONDAY. A GALE WATCH IS IN EFFECT FOR THE
NEAR AND OFFSHORE WATERS ON MONDAY. SMALL CRAFT ADVISORIES WILL ALSO
BE NEEDED FOR AREA BAYS AND WATERWAYS.

LOW RELATIVE HUMIDITY ALONG WITH STRONG NORTHERLY WINDS MAY LEAD TO
ELEVATED FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH TEXAS ON
MONDAY.

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH
COUNTRY AND VICTORIA CROSSROADS REGION MONDAY AND TUESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TB/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:51 AM CSTGale WatchCRP11 hr
Dec 9, 9:31 AM CSTSmall Craft AdvisoryCRP42 hr
Dec 9, 2:56 PM CSTGale WarningCRP21 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.